Alert archive / Florida / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 71, NWS Melbourne, FL

July 9, 2009Martin County, Florida

NWS Melbourne, FL issued this severe thunderstorm warning at Jul 9, 2009, 4:16 PM EDT for Martin County, Florida. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 9, 2009, 4:16 PM EDT (20:16 UTC)
Expired
Jul 9, 2009, 4:46 PM EDT
In force
30 min
Issued by
NWS Melbourne, FL
Area
Storm-based polygon

County Martin County, FL

The radar

The Melbourne radar (KMLB), 133 km from the middle of the area, began a volume at 20:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 8.3 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2009-07-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1583 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2009-07-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 32 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1583 J/kg
Mixed-layer CIN
-33 J/kg
Mixed-layer LCL
1022 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
32 m²/s²
0-3 km storm-relative helicity
108 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KMLB 092016
SVRMLB
FLC085-092115-
/O.NEW.KMLB.SV.W.0071.090709T2016Z-090709T2115Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MELBOURNE FL
416 PM EDT THU JUL 9 2009

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN MARTIN COUNTY IN FLORIDA

* UNTIL 515 PM EDT.

* AT 416 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  JONATHAN DICKINSON STATE PARK...OR NEAR JUPITER...AND MOVING
  NORTHEAST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL OTHERWISE IMPACT MAINLY RURAL AREAS OF
  THE INDICATED COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 58 MILES AN
HOUR AND OR LARGE DESTRUCTIVE HAIL. FREQUENT TO EXCESSIVE LIGHTNING
AND VERY HEAVY RAIN WILL ALSO BE POSSIBLE. IF THE STORM APPROACHES
YOU...SEEK SHELTER IN AN ENCLOSED BUILDING ON THE LOWEST FLOOR. KEEP
AWAY FROM WINDOWS.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.


&&

LAT...LON 2696 8047 2706 8010 2699 8007 2697 8008
      2697 8014 2695 8015 2695 8043
TIME...MOT...LOC 2016Z 244DEG 16KT 2698 8007

$$


KELLY
1 follow-up statement
000 
WWUS52 KMLB 092046
SVSMLB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
446 PM EDT THU JUL 9 2009

FLC085-092055-
/O.CAN.KMLB.SV.W.0071.000000T0000Z-090709T2115Z/
MARTIN-
446 PM EDT THU JUL 9 2009

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MARTIN COUNTY IS
CANCELLED...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE SEVERE STORM 
THAT PROMPTED THE WARNING HAD PUSHED SOUTHEAST AND WAS NO LONGER 
CAPABLE OF PRODUCING LARGE HAIL OR DAMAGING WINDS IN MARTIN COUNTY. 
AS A RESULT...THE WARNING HAS BEEN CANCELLED. HOWEVER...HEAVY RAIN 
AND DANGEROUS LIGHTNING STRIKES WILL CONTINUE TO BE POSSIBLE.

LAT...LON 2696 8047 2706 8010 2699 8007 2697 8008
      2697 8014 2695 8015 2695 8043
TIME...MOT...LOC 2045Z 244DEG 16KT 2704 7994

$$


KELLY

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 9, 2:15 PM EDT, 2 hours 1 minute earlier.

Area forecast discussion, Jul 9, 2:15 PM EDT, 2 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
215 PM EDT THU JUL 9 2009

.DISCUSSION...
REMAINDER OF THIS AFTERNOON...SHOWERS AND LIGHTNING STORMS
WILL MOVE WEST TO EAST AT AROUND 15 TO 20 MPH ACROSS THE CENTER
THIRD OF THE STATE. AN AREA OF STORMS OVER HIGHLANDS AND POLK
COUNTIES WILL MOVE OVER OKEECHOBEE AND SOUTHERN OSCEOLA COUNTIES AND
COUNTY AND INTO INDIAN RIVER...SAINT LUCIE AND MARTIN COUNTIES
DURING THE AFTERNOON AND EARLY EVENING. COOLER TEMPERATURES ALOFT
WILL STEEPEN MID LEVEL LAPSE RATES AND ENHANCE THE POTENTIAL FOR
STRONG GUSTY WINDS (WET MICROBURSTS) AND HAIL ESPECIALLY ALONG THE
COAST CAPE CANAVERAL SOUTH. SOME STORMS WILL BECOME STRONG TO
POSSIBLY SEVERE AS THEY APPROACH THE COAST/MARINE ENVIRONMENT CAPE
CANAVERAL TO JUPITER INLET. LOCATIONS ALONG THAT PORTION OF THE
COASTLINE SHOULD KEEP AN EYE TO THE WEST FOR APPROACHING STORMS.
FUNNEL CLOUDS AND WATER SPOUTS ARE NOT OUT OF THE QUESTION AS THE
STRONGER STORMS MOVE OVER THE COASTAL AND ADJACENT NEARSHORE
ATLANTIC WATERS.

TONIGHT...STORMS SHOULD WIND DOWN BY SUNSET AS DAYTIME HEATING
SUBSIDES AND ANY LINGERING STORMS/SHOWERS ENCOUNTER THE COOLING AIR
FROM BOTH THE AREAS BEING WORKED OVER AND/OR LOSS OF DAYTIME
HEATING. MID/HIGH LEVEL DEBRIS CLOUDINESS SHOULD DISSIPATE LATE
OVERNIGHT.

FRIDAY...DEEP SOUTHWEST FLOW WILL HAVE EMBEDDED SHOWERS IN IT AS IT
MOVES FROM THE EASTERN GULF OF MEXICO AND ACROSS WEST AND EAST
CENTRAL FLORIDA DURING THE MORNING. UPPER LEVEL TROUGH AXIS FORECAST
TO MOVE OVER THE PENINSULA DURING THE DAY. COOLER AND DRIER MID
LEVEL AIR MASS AND SOUTHWEST NORTHEAST MOVING VORTICITY MAXES MOVING
OVER THE AREA SHOULD TRIGGER SCATTERED SHOWERS AND ISOLATED STORMS
DURING THE MORNING. COVERAGE WILL INCREASE AS DAYTIME HEATING
DESTABILIZES THE LOWER ATMOSPHERE AND THE ALREADY DESTABILIZED MID
LEVELS WILL LEAD TO AT LEAST ISOLATED STRONG STORMS DURING THE
AFTERNOON HOURS. SEA BREEZE FORMATION ALONG THE COAST CAPE CANAVERAL
SOUTH WILL HAVE TO BE FACTORED IN FOR THE HAZARDOUS WEATHER PICTURE.

(PREVIOUS DISCUSSION)
SAT...DISTURBED/WET PATTERN WILL BEGIN TO TRANSITION TO MORE TYPICAL
SUMMER THUNDERSTORM REGIME AS TROUGH ALOFT WEAKENS AND RIDGE LIFTS
NORTH TOWARDS LAKE OKEECHOBEE. EXPECT ONE MORE DAY OF ABOVE NORMAL
RAINFALL COVERAGE...WITH ACTIVE SEA BREEZE BOUNDARIES WORKING INLAND
DURING THE AFTERNOON. STORMS EXPECTED TO MOVE INLAND OVER SOUTHERN
THIRD OF CWA...BUT ENOUGH SW STEERING FLOW OVER NORTHERN CWA SHOULD
KEEP CHANCE FOR STORMS NEAR COASTAL COUNTIES THROUGH THE DAY.

SUN-WED...DEEP LAYER RIDGE LIFTS TO CENTRAL PENINSULA AND REMAINS
GENERALLY STATIONARY THROUGH THE MIDDLE OF NEXT WEEK. MOISTURE
DEPTH LOWERS TO SEASONABLE NORMS. NORMAL MID SUMMER PATTERN OF
LIGHT WINDS AND ACTIVE/INLAND MOVING SEA BREEZE BOUNDARIES
SUGGESTS A 34-40 PERCENT COVERAGE OF STORMS EACH AFTERNOON. RAIN
CHANCES WILL BE GREATEST MID DAY TO EARLY AFTERNOON ACROSS THE
COASTAL COUNTIES...THEN TRANSITIONING TO THE INTERIOR COUNTIES BY
MID-LATE AFTERNOON. TEMPS NEAR NORMAL.
&&

.AVIATION...SCT/NMRS TSRA THROUGH SUNSET WITH MVFR TEMPO IFR
CONDITIONS AND THE POTENTIAL FOR SFC WND G40-50KT AND COIN SIZE HAIL
WITH STRONGER STORMS. ACTIVITY DIMINISHING AND MOST AREAS BECOMING
VFR AGAIN BTWN 1002Z AND 1004Z. ISOLATED MVFR SHOWERS AND LATE
MORNING STORMS 10/13Z-10/18Z.

&&

.MARINE...NDBC AND SCRIPPS BUOYS RECORDING LONG PERIOD 1 TO 2 FOOT
SEAS AND SOUTHWEST WINDS AROUND 10 KNOTS. AFTERNOON SEA BREEZES CAPE
CANAVERAL SOUTH WILL ENHANCE STRONG LIGHTNING STORM POTENTIAL AS THE
STORMS MOVE OFF THE MAINLAND...CROSSING THE INTRACOASTAL WATERWAY
(ICW) AND ENTER THE NEARSHORE WATERS CANAVERAL SOUTH. WEATHER WINDS
DOWN BY MIDNIGHT WITH PREVAILING SOUTHWEST FLOW TAKING OVER AGAIN.

FRI...SOUTHWEST WINDS AROUND 10 KNOTS WITH AFTERNOON SEA BREEZE
FORMING AND INCREASING THE POTENTIAL FOR MORE STRONG STORMS MOVING
OFF THE MAINLAND AND INTO THE ICW AND NEARSHORE WATERS MID TO LATE
AFTERNOON.

SAT-TUE...NO GRADIENT WIND/SEA CONCERNS. SAT AFTERNOON...STORMS
SHOULD PUSH INLAND SOUTH OF MLB...BUT MAY LINGER OR PUSH OFFSHORE
FARTHER NORTH DURING THE AFTERNOON/EARLY EVENING. SUN-TUE...NORTHERN
MOVING RIDGE AXIS WILL SHIFT STORM PATTERN MAINLY INLAND DURING THE
AFTERNOONS.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  73  87  72  87 /  40  60  30  50
MCO  74  90  73  91 /  30  60  30  50
MLB  72  88  70  89 /  30  60  30  40
VRB  73  89  72  90 /  30  60  30  40

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
&&

WIMMER/LASCODY/SEDLOCK
Hazardous weather outlook, Jul 9, 11:06 AM EDT, 5 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE MELBOURNE FL
1106 AM EDT THU JUL 9 2009

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-092330-
COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
OUT 20 NM-
COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN
INLET OUT 20 NM-
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
1106 AM EDT THU JUL 9 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

...THUNDERSTORM IMPACT...
AN UPPER LEVEL DISTURBANCE...COOLING TEMPERATURES ALOFT AND
DEVELOPMENT OF THE EAST COAST SEA BREEZE FROM AROUND CAPE
CANAVERAL SOUTHWARD WILL ALLOW NUMEROUS STORMS TO DEVELOP TODAY
WITH THE POTENTIAL FOR A FEW SEVERE THUNDERSTORMS.

ANY STORMS TODAY WILL BE CAPABLE OF PRODUCING VERY HEAVY DOWNPOURS...
STRONG WIND GUSTS OF 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...
AND SMALL HAIL. A FEW OF THE STORMS MAY BECOME SEVERE...ESPECIALLY
NEAR THE COAST AS THE EAST COAST SEA BREEZE DEVELOPS WITH THE MAIN
CONCENTRATION ALONG THE COAST CAPE CANAVERAL SOUTH WHERE THE SEA
BREEZE SHOULD FORM MID TO LATE AFTERNOON. THESE STORMS MAY PRODUCE
DAMAGING WIND GUSTS...COIN SIZE HAIL AND POSSIBLY A ROTATING STORM
OR WATERSPOUT AS THEY NEAR THE EAST COAST.

THERE WERE TWO AREAS WITH LIGHTNING VICTIMS IN EAST CENTRAL FLORIDA
ON WEDNESDAY. OFTEN THESE DANGEROUS STRIKES OCCUR WELL BEFORE OR
AFTER THE HEAVY RAIN IS OVER YOUR LOCATION. MOVE INDOORS WELL IN
ADVANCE OF AN APPROACHING STORM AND REMAIN INSIDE UNTIL 30 MINUTES
AFTER THE LAST THUNDER IS HEARD.

...RIP CURRENT IMPACT...
A LONG PERIOD EASTERLY SWELL AND HIGH ASTRONOMICAL TIDES WILL
CONTRIBUTE TO AN ELEVATED RIP CURRENT RISK AT THE BEACHES. ALWAYS
SWIM WITHIN SIGHT OF A LIFE GUARD AND NEVER SWIM ALONE.

...MARINE THUNDERSTORM GUST IMPACT...
EASTWARD MOVING STORMS WILL AFFECT THE INLAND LAKES MAINLY FROM
SOUTH BREVARD TO MARTIN COUNTY. THE SEA BREEZE FORMATION NEAR
THE EAST COAST WILL HELP STRENGTHEN STORMS OVER THE INTRACOASTAL
AND NEAR SHORE ATLANTIC WATERS. STRONG GUSTY WINDS...CLOUD TO
WATER LIGHTNING...A FEW WATERSPOUTS AND HEAVY RAIN CAN BE EXPECTED
FROM CAPE CANAVERAL TO JUPITER INLET. BOATERS SHOULD SEEK SAFE
HARBOR WELL BEFORE STORMS APPROACH FROM THE WEST.

...WATERSPOUT IMPACT...
A FEW WATERSPOUTS WILL BE POSSIBLE NEAR THE COAST AS STORMS MOVE OVER
THE COASTAL AREAS AND NEARSHORE WATERS FROM CAPE CANAVERAL TO
JUPITER INLET.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
HIGHER THUNDERSTORM CHANCES AND POTENTIAL FOR A FEW SEVERE STORMS CAN
BE EXPECTED AGAIN ON FRIDAY. THE SURFACE RIDGE WILL BEGIN TO SHIFT
NORTHWARD OVER CENTRAL FLORIDA THIS WEEKEND WITH A GRADUAL TREND
BACK TOWARD SCATTERED COVERAGE OF SEA BREEZE BOUNDARY GENERATED
LIGHTNING STORMS EACH AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO MONITOR THE WEATHER AND SELF ACTIVATE
IF NEEDED.

GLITTO/UPDATE WIMMER

In the hours before

Special weather statement, Jul 9, 12:45 PM EDT, 3 hours 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
1245 PM EDT THU JUL 9 2009

FLZ058-091730-
OKEECHOBEE-
1245 PM EDT THU JUL 9 2009

...STRONG THUNDERSTORMS AFFECTING SOUTH OKEECHOBEE COUNTY...

AT 1244 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG STORM 5 MILES WEST OF OKEECHOBEE...MOVING NORTHEAST AT 15 MPH.

LOCATIONS IN THE PATH OF THIS STRONG STORM INCLUDE FOUR SEASONS
ESTATES...OKEE TANTIE STATE PARK AND TAYLOR CREEK.

THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 40 TO 45 MPH...WHICH MAY CAUSE UNSECURED OBJECTS TO
BLOW AROUND. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK
SHELTER INDOORS UNTIL THE STORM PASSES.

RL
Special weather statement, Jul 9, 2:21 PM EDT, 1 hour 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
221 PM EDT THU JUL 9 2009

FLZ053-054-091900-
INDIAN RIVER-OSCEOLA-
221 PM EDT THU JUL 9 2009

...STRONG THUNDERSTORMS AFFECTING INDIAN RIVER COUNTY...SOUTHEASTERN
OSCEOLA COUNTY...

AT 210 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG STORM OVER YEEHAW JUNCTION...MOVING NORTHEAST AT 15 MPH.

OTHER VERY STRONG STORMS IN EASTERN INDIAN RIVER COUNTY BETWEEN
PARADISE PARK AND GIFFORD WERE ALSO MOVING NORTHEAST AT 15 MPH.

THE PRIMARY THREAT WILL BE FREQUENT CLOUD TO GROUND LIGHTNING
STRIKES AND GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED
OBJECTS TO BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES.
HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER
INDOORS UNTIL THE STORM PASSES.

A BRIEF PERIOD OF SMALL HAIL...PEA TO DIME SIZE...WILL ALSO BE
POSSIBLE IN LOCALIZED AREAS.

TORRENTIAL RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON
SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS
SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING
AND LEAVE SAFE DISTANCE BETWEEN OTHER VEHICLES.

SEDLOCK
Special weather statement, Jul 9, 2:59 PM EDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
259 PM EDT THU JUL 9 2009

FLZ047-054-091945-
INDIAN RIVER-SOUTHERN BREVARD COUNTY-
259 PM EDT THU JUL 9 2009

...STRONG THUNDERSTORMS AFFECTING SOUTHEASTERN BREVARD COUNTY...
NORTHEASTERN INDIAN RIVER COUNTY...

AT 258 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG STORM OVER FELLSMERE...MOVING EAST AT 15 MPH.

LOCATIONS IN THE PATH OF THIS STRONG STORM INCLUDE MICCO AND VERO
LAKE ESTATES.

THE PRIMARY THREAT WILL BE FREQUENT CLOUD TO GROUND LIGHTNING
STRIKES AND GUSTY WINDS OF 40 TO 50 MPH...WHICH MAY CAUSE UNSECURED
OBJECTS TO BLOW AROUND. HEAVY RAINFALL WILL TEMPORARILY REDUCE
VISIBILITY. SEEK SHELTER INDOORS UNTIL THE STORM PASSES.

SEDLOCK
Special weather statement, Jul 9, 3:46 PM EDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
346 PM EDT THU JUL 9 2009

FLZ064-092045-
MARTIN-
346 PM EDT THU JUL 9 2009

...STRONG THUNDERSTORMS AFFECTING SOUTHEASTERN MARTIN COUNTY...

AT 346 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG STORM OVER JOHNATHAN DICKINSON STATE PARK...MOVING EAST AT 20
MPH.

LOCATIONS IN THE PATH OF THIS STRONG STORM INCLUDE HOBE SOUND...
JONATHAN DICKINSON STATE PARK AND JUPITER ISLAND.

THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.

THIS STORM WILL ALSO BE CAPABLE OF PRODUCING EXCESSIVE LIGHTNING
STRIKES...DEFINED AS 12 OR MORE CLOUD TO GROUND STRIKES PER MINUTE.
SEEK SHELTER IN AN ENCLOSED BUILDING OR HARD TOPPED AUTOMOBILE. OPEN
SHELTERS FOUND IN PARKS...ON BEACHES OR GOLF COURSES OFFER NO
PROTECTION FROM THE DANGERS OF LIGHTNING.

KELLY

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 9, 2:30 PM EDTSpecial Marine WarningMLB2 hr
Jul 9, 3:34 PM EDTSevere Thunderstorm WarningMLBMartin25 min
Jul 9, 3:46 PM EDTSpecial Marine WarningMLB107 min
Jul 9, 4:31 PM EDTAreal Flood AdvisoryMLBMartin89 min
Jul 9, 5:27 PM EDTSpecial Marine WarningMLB63 min

Nearby

Severe Thunderstorm Warnings in Florida, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.